Texas, 2010Damaging Winds in Texas, June 23, 2010
June 23, 2010 · NWS LUB · 2 events in 2 counties and zones
Thunderstorm outflow resulted in at least two severe wind gusts as measured by the Texas Tech University West Texas Mesonet and the KVII-TV Schoolnet over the extreme southern Texas Panhandle between 20:00 CST and 21:00 CST. No damages were reported.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorm outflow resulted in at least two severe wind gusts as measured by the Texas Tech University West Texas Mesonet and the KVII-TV Schoolnet over the extreme southern Texas Panhandle between 20:00 CST and 21:00 CST. No damages were reported.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jun 23, 5:36 PM CST, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 23, 5:36 PM CST, 2 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
636 PM CDT WED JUN 23 2010
.UPDATE...
HAVE SCALED POPS BACK SIGNIFICANTLY GIVEN THE FATE OF THE STORMS
FROM CASTRO TO BRISCOE COUNTY EARLIER. AS THE SUBSIDENCE ALOFT
WAS NOT ABLE TO BE OVERCOME WITH DIURNAL HEATING...SUSPECT IT WILL
HAVE A HARD TIME DOING SO OVERNIGHT. TO FURTHER THAT HYPOTHESIS...WV IMAGERY
CONTINUES TO INDICATE INCREASED SUBSIDENCE PUSHING IN FROM THE
EAST. RADAR TRENDS HAVE BEEN SHOWING SOME EROSION OF THE
EASTERN PERIPHERY OF ACTIVITY ALONG THE US 285 CORRIDOR IN NM. SOME
OF THE GUIDANCE SUGGESTS THAT MCS COULD FORM OUT OF NM STORM
ACTIVITY BUT THIS WOULD MOST LIKELY ONLY CLIP OUR NORTHWESTERN
COUNTIES IF AT ALL AND THUS LEFT ONLY SLIGHT CHC POPS UP THAT WAY.
&&
.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE PERIOD. WINDS COULD BE A
LITTLE TRICKY THIS EVENING WITH THE PROXIMITY OF THE FRONT TO BOTH
TERMINALS. HOWEVER...WIND SPEEDS SHOULD REMAIN FAIRLY LIGHT AFTER
SUNSET MINIMIZING IMPACTS SOMEWHAT. THERE LOOKS TO BE A CHANCE OF
THUNDERSTORMS AROUND THE AREA ONCE AGAIN THURSDAY AFTERNOON...BUT
WILL HOLD OFF ON INTRODUCTION OF CB UNTIL CONFIDENCE GROWS IN
FRONTAL POSITION DURING PEAK HEATING ON THU.
&&
.PREV DISCUSSION... /ISSUED 353 PM CDT WED JUN 23 2010/
SHORT TERM...
A CURRENT SURFACE ANALYSIS SHOWS THAT A COLD FRONT IS DRAPED ACROSS
THE SOUTH PLAINS REGION THIS AFTERNOON...STRETCHING ALONG A LINE
FROM NEAR CHILDRESS TO PLAINVIEW TO PLAINS. THIS FRONT IS EXPECTED
TO STALL OUT ACROSS THE AREA LATE THIS AFTERNOON...AND BE THE
PRIMARY FOCUS FOR CONVECTION THIS EVENING AND INTO THE OVERNIGHT
HOURS. AS WAS MENTIONED IN THE MORNING UPDATE...SUFFICIENT
INSTABILITY EXISTS FOR PULSE-TYPE THUNDERSTORMS. HOWEVER...WITH
FAIRLY WEAK 0-6 KM WIND SHEAR VALUES...ANY STORMS THAT DO FORM WILL
HAVE A TOUGH TIME STAYING ORGANIZED. MODEL SOUNDINGS CONTINUE TO
EXHIBIT AN INVERTED-V SHAPE...SUGGESTING THAT DAMAGING WIND GUSTS
MAY BE THE PRIMARY CONCERN WITH THE STRONGEST STORMS...WITH LOCALLY
HEAVY RAINFALL AND LOW-END SEVERE HAIL BEING THE OTHER THREATS.
THE 18Z RUN OF THE NAM-12 CONTINUES TO SHOW SCATTERED CONVECTION
DEVELOPING ACROSS THE SOUTHERN TEXAS PANHANDLE AND DRIFTING INTO THE
SOUTH PLAINS/NORTHERN ROLLING PLAINS JUST AFTER 21Z. OTHER MODELS
INDICATE DEVELOPMENT SLIGHTLY LATER AROUND 00Z...WITH SIMILAR
COVERAGE. GIVEN THE RECENT TRACK RECORD OF THE NAM...HAVE MAINTAINED
MENTIONABLE POPS ACROSS THE SOUTHWEST PANHANDLE AND WESTERN/NORTHERN
SOUTH PLAINS THIS AFTERNOON AND ACROSS THE ENTIRE CWA THIS EVENING.
ALSO...GIVEN THAT THE PREVIOUS RUN OF THE 4-KM WRF INDICATED ANOTHER
COMPLEX OF STORMS LINGERING ACROSS THE PANHANDLES AND WESTERN SOUTH
PLAINS OVERNIGHT...HAVE KEPT AT LEAST A SLIGHT CHANCE OF STORMS FOR
A BULK OF THE AREA AFTER 06Z...TO ACCOUNT FOR ANY PERSISTENT STORMS.
ON THURSDAY MORNING...THE AFOREMENTIONED FRONT WILL REMAIN STALLED
OUT ACROSS THE AREA...WITH POTENTIALLY A FEW LINGERING SHOWERS AND
STORMS NEARBY. THE FRONT WILL GRADUALLY LIFT BACK TOWARD THE NORTH
BY MIDDAY...BUT THE THREAT FOR ADDITIONAL SHOWERS AND STORMS TO
DEVELOP DURING THE AFTERNOON WILL EXIST...BOTH NEAR THE FRONT AND
ALONG ANY RESIDUAL OUTFLOW BOUNDARIES FROM PREVIOUS CONVECTION.
GIVEN THE PROGGED CLOUD COVER AND PRECIPITATION...TEMPERATURES
TOMORROW SHOULD BE SLIGHTLY COOLER THAN THE PAST FEW DAYS WITH HIGHS
PEAKING IN THE UPPER 80S TO MID 90S ACROSS THE AREA.
LONG TERM...
GRADUAL CHANGES IN THE UPPER LEVEL RIDGE PATTERN DOMINATE THE LONGER
RANGE FORECAST.
ELONGATED WEST-EAST RIDGE EARLY WITH A WEAKNESS OVER OUR AREA WILL
BE IMPOSED UPON BY A WESTERLY MOVING WAVE FROM SOUTH TEXAS. NET
RESULT WILL BE SOME INCREASE IN MOISTURE FRIDAY THOUGH RIDGE
PORTION TO OUR WEST MAY STAY SHARP ENOUGH TO AVOID FULL BLOWN
INTRUSION OF THIS WAVE. LOW MENTION OF THUNDER WESTERN ZONES INTO
EARLY PART OF WEEKEND SEEMS TO FIT THIS SCENARIO BEST THOUGH
HARDLY CERTAIN...AND SHORT RANGE WRF/NAM RUN IN PARTICULAR INSISTS
STILL ON BREAKING OUT A FEW SHOWERS OVER CENTRAL AND EASTERN ZONES
FRIDAY.
RIDGE TO OUR WEST APPEARS WILL AMPLIFY BY LATE IN THE WEEKEND AS A
TROUGH IN THE EAST FLATTENS GOOD THE REMAINING EASTERN PORTION OF
THE ABOVE-MENTIONED ELONGATED RIDGE. ANOTHER FRONTAL BOUNDARY FROM
THE CENTRAL PLAINS DIPPING OUT OF THE PANHANDLE EARLY SUNDAY SEEMS
DESTINED TO MOVE INTO MUCH OF THE SOUTH PLAINS BY LATE SUNDAY. THIS
WILL SUPPORT THE NEXT LOW MENTION OF AREA-WIDE THUNDER CHANCES.
ULTIMATE COVERAGE OF COURSE WILL CONTINUE TO BE DOMINATED BY
MESO-SCALE FORCING MECHANISMS THOUGH AND SOME ORGANIZATION MAY
VERY WELL OCCUR AROUND THE FRONTAL BOUNDARY.
HOW THE NEWLY AMPLIFIED RIDGE FACTORS INTO MESO-SCALE FORCING HERE
IN THE SOUTHERN PLAINS NEXT WEEK AS IT ARCS HIGH INTO THE NORTHERN
PLAINS IS UNCERTAIN. IT DOES SEEM THAT AT LEAST A SWATH OF MOISTURE
WILL CONTINUE UP INTO THE AREA EARLY IN THE WEEK BEFORE PROBABLY
BEING PINCHED OFF AGAIN. WE CHOSE TO KEEP LONGER RANGE OF FORECAST
AFTER MONDAY NIGHT DRY FOR NOW. AND THE AND POTENTIAL COOLING EARLY
IN THE WEEK DOES NOT LOOK VERY SIGNIFICANT...EXCEPT THAT IT MAY
BE COMBINED WITH ENOUGH MOISTURE TO DROP TEMPERATURES A BIT BELOW
NORMAL. ANYWAY...MINOR COOLING MONDAY AND TUESDAY WAS RETAINED
FOLLOWED BY A GRADUAL WARMING INTO THE MIDDLE OF NEXT WEEK. RMCQUEEN
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 65 87 65 93 66 / 40 30 20 20 20
TULIA 64 89 67 93 67 / 30 30 20 10 20
PLAINVIEW 66 91 68 92 68 / 30 30 20 10 20
LEVELLAND 66 93 69 94 69 / 30 20 20 10 20
LUBBOCK 68 93 69 94 70 / 20 20 20 10 10
DENVER CITY 66 94 68 94 69 / 20 20 20 10 20
BROWNFIELD 67 94 69 93 70 / 20 20 20 10 20
CHILDRESS 70 94 73 98 72 / 30 30 20 10 10
SPUR 70 95 72 95 72 / 20 10 20 10 10
ASPERMONT 73 96 74 97 74 / 20 10 10 10 10
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
26/99/26
Hazardous weather outlook, Jun 23, 12:22 PM CST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
122 PM CDT WED JUN 23 2010
TXZ021>044-241830-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
122 PM CDT WED JUN 23 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
CONVECTIVE
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A COLD
FRONT THAT WILL STALL OUT ACROSS THE REGION THIS AFTERNOON AND
EVENING. THE FAVORED AREA FOR THESE STORMS WILL LIKELY BE THE
SOUTHERN TEXAS PANHANDLE AND THE SOUTH PLAINS. A FEW STORMS MAY
BE SEVERE WITH THE MAIN THREAT BEING STRONG WIND GUSTS TO AROUND
60 MPH OR GREATER...BUT A FEW INSTANCES OF QUARTER SIZE HAIL MAY
ALSO BE POSSIBLE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL ALSO
BE POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE POSSIBLE.
Thunderstorm Wind, Swisher
- When
- June 23, 8:28 PM CST
- Where
- Swisher County, Happy
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Broadcast Media
- Coordinates
- 34.730, -101.850
A KVII-TV Schoolnet site in Happy measured a wind gust of 59 mph. No damage was reported.
Thunderstorm Wind, Parmer
- When
- June 23, 8:55 PM CST
- Where
- Parmer County, 2 mi NE of Friona
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.651, -102.705
The Texas Tech University West Texas Mesonet site near Friona measured a wind gust of 63 mph. No damage was reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Flash Flooding in Illinois, June 23, 20101 injured · $1.7 million · EF1 · 92 events
- Tornadoes and Damaging Winds in Indiana, June 23, 20102 injured · $2.2 million · EF1 · 49 events
- Excessive Heat in Maryland, June 23 to 24, 20101 death · 5 events
- Heat in Arizona, June 23 to 30, 20101 death · 1 event
- Flash Flooding and Damaging Winds in Illinois, June 23 to 24, 2010$487,000 · 61 kt wind · 44 events
- Flash Flooding and Damaging Winds in Illinois, June 23, 20101 injured · $247,000 · 74 kt wind · 33 events
- Flash Flooding and Damaging Winds in Iowa, June 23, 2010$645,000 · 61 kt wind · 18 events
- Flash Flood and Hail in Wisconsin, June 23, 2010$1.0 million · 56 kt wind · 7 events
- Flash Flood and Wildfire in New Mexico, June 23 to 26, 2010$1.0 million · 1 in hail · 6 events
- Tornadoes and Damaging Winds in Michigan, June 23, 2010$176,000 · EF1 · 12 events
- Hail and Damaging Winds in Ohio, June 23, 2010$164,000 · 1 in hail · 37 events
- Flooding and Damaging Winds in Iowa, June 23, 2010$490,000 · 78 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 233907, 233908.